Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 347, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Sep 27, 2012, 3:58 PM EDT for Shenandoah County, Virginia; Hardy County, West Virginia. It was in force for 47 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 27, 2012, 3:58 PM EDT (19:58 UTC)
- Expired
- Sep 27, 2012, 4:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Shenandoah County, VA, Hardy County, WV
The radar
The Sterling radar (KLWX), 110 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 27, 4:00 PM EDT | HAIL 1 | 1 E Basye, VA | HAIL RANGED FROM NICKLES TO QUARTERS |
| Sep 27, 4:35 PM EDT | HAIL 0.75 | 1 Sse Harmony, VA | |
| Sep 27, 4:40 PM EDT | HAIL 0.88 | 1 Wnw Edinburg, VA | |
| Sep 27, 4:44 PM EDT | HAIL 0.75 | 1 Ne Edinburg, VA | |
| Sep 27, 4:45 PM EDT | HAIL 0.88 | 1 Se Harmony, VA | |
| Sep 27, 4:45 PM EDT | HAIL 2 | Edinburg, VA | NEAR EDINBURG GAP RD AND US RT 11 INTERSECTION |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 392 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
585
WUUS51 KLWX 271958
SVRLWX
VAC171-WVC031-272045-
/O.NEW.KLWX.SV.W.0347.120927T1958Z-120927T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
358 PM EDT THU SEP 27 2012
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN SHENANDOAH COUNTY IN NORTHWEST VIRGINIA...
SOUTHERN HARDY COUNTY IN EASTERN WEST VIRGINIA...
* UNTIL 445 PM EDT
* AT 357 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED OVER WESTERN
SHENANDOAH COUNTY...OR 19 MILES EAST OF ROUGH RUN...AND WAS MOVING
NORTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO
THE SIZE OF QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
JEROME...
PERRY...
HARMONY...
EDINBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.
&&
LAT...LON 3902 7867 3880 7854 3873 7882 3877 7888
3884 7891
TIME...MOT...LOC 1958Z 247DEG 19KT 3879 7879
$$
BJL2 follow-up statements
434 WWUS51 KLWX 272011 SVSLWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 411 PM EDT THU SEP 27 2012 VAC171-WVC031-272045- /O.CON.KLWX.SV.W.0347.000000T0000Z-120927T2045Z/ SHENANDOAH VA-HARDY WV- 411 PM EDT THU SEP 27 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR HARDY AND SHENANDOAH COUNTIES... AT 410 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED 7 MILES SOUTHEAST OF MATHIAS...OR 20 MILES SOUTHEAST OF MOOREFIELD...AND WAS MOVING NORTHEAST AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH. LOCATIONS IMPACTED INCLUDE... HARMONY... EDINBURG... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE. LAT...LON 3874 7878 3885 7884 3898 7865 3881 7854 TIME...MOT...LOC 2011Z 236DEG 22KT 3883 7874 $$
721 WWUS51 KLWX 272027 SVSLWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 427 PM EDT THU SEP 27 2012 WVC031-272037- /O.CAN.KLWX.SV.W.0347.000000T0000Z-120927T2045Z/ HARDY WV- 427 PM EDT THU SEP 27 2012 ...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR HARDY COUNTY... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3877 7869 3886 7874 3893 7862 3881 7854 TIME...MOT...LOC 2027Z 242DEG 18KT 3884 7862 $$ VAC171-272045- /O.CON.KLWX.SV.W.0347.000000T0000Z-120927T2045Z/ SHENANDOAH VA- 427 PM EDT THU SEP 27 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR SHENANDOAH COUNTY... AT 422 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED 6 MILES NORTH OF MOUNT JACKSON...OR 19 MILES SOUTHWEST OF STRASBURG...AND WAS MOVING NORTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE. LAT...LON 3877 7869 3886 7874 3893 7862 3881 7854 TIME...MOT...LOC 2027Z 242DEG 18KT 3884 7862 $$ BJL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 2:47 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Sep 27, 2:47 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 247 PM EDT THU SEP 27 2012 .SYNOPSIS... A COLD FRONT WILL ACROSS PENNSYLVANIA WILL SLOWLY SAG SOUTHWARD THROUGH THIS EVENING. LOW PRESSURE WILL DEVELOP ALONG THE FRONT THIS EVENING AND MOVE ACROSS THE MID-ATLANTIC REGION THROUGH FRIDAY. THE COLD FRONT WILL PASS THROUGH THE AREA LATE FRIDAY...BEFORE WEAK HIGH PRESSURE BUILDS IN FOR SATURDAY. AN UPPER LOW OVER THE EASTERN GREAT LAKES WILL PUSH ANOTHER COLD FRONT THROUGH THE REGION SUNDAY. HIGH PRESSURE RETURNS EARLY NEXT WEEK. && .NEAR TERM /THROUGH FRIDAY/... MID-AFTERNOON SURFACE ANALYSIS INDICATES COLD FRONT STILL DRAPED ACROSS SRN PENNSYLVANIA. MODELS DIFFER ON HOW FAR SOUTH THE FRONT WILL DROP...AND MID-LEVEL W-SWLY FLOW WILL MAKE IT DIFFICULT FOR THIS TO HAPPEN. MEANWHILE...A MID-LEVEL TROUGH WILL APPROACH THE CWA FROM THE WEST LATE THIS AFTERNOON AND EVENING. LACK OF CLOUD COVER HAS ALLOWED SB CAPE TO EXCEED 1000 J/KG OVER MOST OF THE FORECAST AREA. SO FAR RADAR HAS INDICATED AREAS OF SHOWERS OVER CENTRAL WV...AND A FEW POP-UP SHOWERS OVER THE POTOMAC HIGHLANDS. WITH UPPER SUPPORT INCREASING DUE TO THE TROUGH...POTENTIAL EXISTS FOR AT LEAST ISOLATED TSTM ACTIVITY TO DEVELOP OVER PORTIONS OF THE REGION. MOST LIKELY TSTMS WOULD DVLP OVER THE HIGHER ELEVATIONS AND ADVECT EWD LATE THIS AFTERNOON INTO THE EVENING. FORECAST SOUNDINGS INDICATE A GRADUAL INCREASE IN SHEAR ALONG WITH MORE PRONOUNCED MID-LEVEL DRY AIR. SPC HAS PLACED MUCH OF THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS...WITH SOME POTENTIAL FOR DAMAGING WIND GUSTS AND LARGE HAIL THROUGH THE EVENING HOURS. LOW PRESSURE IS EXPECTED TO DEVELOP ALONG THE FRONT THIS EVENING. THERE REMAINS SOME MODEL DISAGREEMENT IN TERMS OF HOW FAR SOUTH THE FRONT GETS...AND THEREFORE WHERE THE LOW DEVELOPS. GFS DVLPS THE LOW FARTHER W OVER INTERIOR WV...WHILE NAM DVLPS THE LOW OVER CENTRAL VA. EITHER WAY...THE LOW WILL BE STEERED NE AHEAD OF THE UPPER TROUGH...AND THEN DRAG A COLD FRONT W-E ACROSS THE CWA EARLY FRIDAY. THE FRONT MAY STALL ACROSS SRN PORTIONS OF THE FORECAST AREA FRIDAY AFTERNOON. ALTHOUGH THERE IS UNCERTAINTY IN EXACT LOCATIONS OF PRECIP OVERNIGHT AND FRIDAY...TRENDED DOWN ON POPS EARLY FRIDAY MORNING. SOME AREAS OF LIKELY POPS FRIDAY AFTN ACROSS PORTIONS OF THE POTOMAC HIGHLANDS AND CENTRAL VA...WHERE THE FRONT WOULD MOST LIKELY BRIEFLY STALL OR SLOW DOWN. LOWER POPS OVER THE NORTHERN HALF OF THE CWA...WHICH SHOULD BE NORTH OF THE SFC FRONT...BUT SOME LIFT WILL STILL BE EXPECTED DUE TO THE APPROACHING UPPER TROUGH. IN TERMS OF TEMPS...LOWS RANGE FROM THE LOW 50S OVER THE POTOMAC HIGHLANDS RIDGE TOPS TO THE UPPER 60S IN METRO BALTIMORE/WASHINGTON. FRIDAY HIGHS GENERALLY IN THE UPPER 70S TO LOW 80S...BUT COOLER OVER HIGHER ELEVATIONS. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... LOW PRESSURE THAT DEVELOPS ALONG FRONTAL BOUNDARY WILL MOVE NORTHEAST OF THE CHESAPEAKE BAY BY FRIDAY NIGHT. BOUNDARY IS EXPECTED TO MOVE THROUGH REGION BY FRIDAY AND BE SOUTH OF MID ATLANTIC... DRAPED ALONG THE EAST COAST. CURRENT CHARACTERISTICS OF ZONAL SITUATION IS THAT THIS FRONT IS NOT MOVING. UPPER LEVEL LOW OVER THE GREAT LAKES IS PROGGED TO MOVE SOUTHEASTWARD TOWARDS THE MID ATLANTIC FRIDAY. NAM SHOWS A SHORTWAVE WILL ALSO MOVE THROUGH REGION FRIDAY NIGHT. THOSE TWO FEATURES WILL HELP MOVE FRONTAL BOUNDARY SOUTHWARD. NW FLOW WILL BUILD IN BEHIND LOW PRESSURE AND DRAG IN COOLER AND DRIER AIR FOR THE DAY ON SATURDAY. AS MOISTURE MOVES SOUTH AND EASTWARD WITH FRONT...MSTY SUNNY CONDITIONS ARE EXPECTED FOR THE AFTERNOON. WITH THIS CAA SITUATION..10-15KT WINDS ALOFT WONT BRING MUCH MIXING TO THE AREA ON SATURDAY. IF FRONTAL BOUNDARY DOES NOT MOVE SOUTHWARD WITH THE HELP OF PREVIOUS SAID FEATURES...MOISTURE MAY CAUSE CLOUDS TO STAY AROUND LONGER SATURDAY. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... UPPER LEVEL LOW OVER THE GREAT LAKES WILL CONTINUE TO MOVE SOUTHWARD AND CLOSER TO THE MID ATLANTIC THROUGH SUNDAY. MODELS SHOW LOW PRESSURE DEVELOPING AS A REFLECTION OF UPPER LOW OVER THE EASTERN GREAT LAKES. JET STREAK ENHANCES AS IT MOVES NORTHEAST SOUTH OF THE MID ATLANTIC. 12Z GFS HAS REGION ON THE NORTH SIDE OF JET STREAK AND SOUTH OF SFC LOW WHICH MAY LIMIT AREAS OF SHOWER ACTIVITY FOR THE DAYTIME ON SUNDAY. WRAP AROUND MOISTURE WILL QUICKLY FILL IN AND RAIN CHANCES INCREASE SUNDAY NIGHT. TROUGH AXIS OF UPPER LOW AND SFC COLD FRONT WILL PASS OVER AREA AND EXIT BY MONDAY. HIGH PRESSURE FROM THE WEST WILL QUICKLY MOVE INTO THE AREA TUES THROUGH WED. UPPER RIDGE OVER THE WESTERN ATLANTIC WILL STRENGTHEN. ECMWF AND GFS BOTH SHOW TROPICAL SHORTWAVES AND MOISTURE MOVING NORTHWARD ON THE WESTERN SIDE OF UPPER RIDGE MID TO LATE WEEK. TO THE WEST...TROUGH OF LOW PRESSURE MAY DIG INTO TEXAS AND MOVE EASTWARD. DEPENDING ON THE STRENGTH AND SPEED OF TROUGH...MOISTURE MAY BE PUSHED OUT TO SEA. 12Z GFS HAS 2 INCHES PLUS OF PWAT VALUES ENTERING THE MID ATLANTIC WED NIGHT AND INTO THURSDAY. DEPENDING ON MOVEMENT OF TROUGH AND RIDGE...RAINFALL AMOUNTS MAY BE A FACTOR TOWARDS THE END OF NEXT WEEK. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... PRIMARILY VFR THROUGH LATE AFTERNOON. SCATTERED SHOWERS DVLPG OVER ERN WV ARE EXPECTED TO MOVE TOWARDS THE BALTIMORE/WASHINGTON AREA LATE THIS AFTERNOON AND INTO THE EVENING...BRINGING AN INCREASE IN POTENTIAL SHOWERS. HIGHEST CONFIDENCE IN IMPACT APPEARS THIS EVENING...WHERE PREVAILING SHRA RESIDES IN THE TAFS. CAN/T RULE OUT ISOLATED THUNDERSTORMS DURING THIS TIME...BUT CONFIDENCE REMAINS TOO LOW TO MENTION ATTM. FRONTAL BOUNDARY REMAINS OVER THE MID- ATLANTIC REGION TONIGHT INTO FRIDAY...KEEPING A CHANCE OF SHOWERS. NW WINDS ARE EXPECTED BEHIND FRONTAL BOUNDARY FRIDAY NIGHT AND SATURDAY. WIND GUSTS SHOULD STAY BELOW 18KTS FRIDAY NIGHT WITH WEAK PRESSURE SURGE EXPECTED BEHIND FRONT. REDUCED VSBYS POSSIBLE SATURDAY MORNING AS CLOUDS DEPART REGION. MOISTURE WILL MOVE INTO REGION SUNDAY AND SHOWERS ARE POSSIBLE IN THE AFTERNOON AND EVENING. && .MARINE... FRONTAL BOUNDARY APPROACHES THE WATERS FROM THE NORTH LATE TODAY AND TONIGHT. A RELATIVELY WEAK GRADIENT IS EXPECTED FOR WINDS GENERALLY 10 KNOTS OR LESS. ANY ISOLATED THUNDERSTORMS WITH THE SHOWERS THIS EVENING COULD HOWEVER PRODUCE STRONGER WIND GUSTS. FRONT REMAINS OVER THE CHESAPEAKE BAY REGION ON FRIDAY. COLD FRONT CROSSES THE WATERS FRI NGT. NW WINDS ARE EXPECTED BEHIND FRONTAL BOUNDARY FRIDAY NIGHT AND SATURDAY. WINDS SHOULD STAY BELOW SCA FRIDAY NIGHT WITH WEAK PRESSURE SURGE EXPECTED BEHIND FRONT. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && SYNOPSIS...HAS/KCS NEAR TERM...KCS SHORT TERM...HAS LONG TERM...HAS AVIATION...HAS/KCS MARINE...HAS/KCS
Hazardous weather outlook, Sep 27, 2:04 PM EDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 204 PM EDT THU SEP 27 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 281015- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 204 PM EDT THU SEP 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS LATE THIS AFTERNOON AND EVENING WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-281015- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 204 PM EDT THU SEP 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS LATE THIS AFTERNOON AND EVENING WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 27, 2:59 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
259 PM EDT THU SEP 27 2012
VAZ026-027-WVZ055-271930-
SHENANDOAH VA-HARDY WV-ROCKINGHAM VA-
259 PM EDT THU SEP 27 2012
...STRONG THUNDERSTORM TO AFFECT SHENANDOAH...HARDY AND ROCKINGHAM
COUNTIES...
AT 259 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
YANKEETOWN...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE CRIDERS...YANKEETOWN...TUNIS...BERGTON AND
FULKS RUN.
PENNY-SIZE TO NICKEL-SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH CAN BE
EXPECTED WITH THIS STORM.
&&
LAT...LON 3867 7909 3868 7908 3869 7909 3871 7909
3874 7908 3889 7890 3867 7874 3861 7910
3866 7910
TIME...MOT...LOC 1859Z 248DEG 11KT 3868 7905
BJLSpecial weather statement, Sep 27, 3:22 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 322 PM EDT THU SEP 27 2012 WVZ055-272000- HARDY WV- 322 PM EDT THU SEP 27 2012 ...STRONG THUNDERSTORM TO AFFECT HARDY COUNTY... AT 323 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES WEST OF MATHIAS...MOVING NORTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE LOST CITY AND LOST RIVER. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3908 7884 3900 7866 3885 7891 3888 7896 TIME...MOT...LOC 1923Z 227DEG 19KT 3888 7888 BJL
Special weather statement, Sep 27, 3:30 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
330 PM EDT THU SEP 27 2012
MDZ501-502-WVZ504-272000-
EXTREME WESTERN ALLEGANY MD-CENTRAL AND EASTERN ALLEGANY MD-
EASTERN MINERAL WV-
330 PM EDT THU SEP 27 2012
...STRONG THUNDERSTORM TO AFFECT EXTREME WESTERN ALLEGANY...CENTRAL
AND EASTERN ALLEGANY AND EASTERN MINERAL COUNTIES...
AT 329 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER FROSTBURG...
MOVING NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE LA VALE...RIDGELEY AND CUMBERLAND.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
SMALL HAIL CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3972 7869 3952 7886 3959 7901 3971 7895
3973 7893 3973 7870
TIME...MOT...LOC 1929Z 211DEG 23KT 3965 7890The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 10:45 PM EDT | Special Weather Statement | LWX | Fairfax, Prince William, City of Fairfax, City of Manassas, City of Manassas Park | 30 min |
| Sep 26, 11:11 PM EDT | Special Marine Warning | LWX | 33 min | |
| Sep 26, 11:14 PM EDT | Special Weather Statement | LWX | Arlington, Fairfax, City of Alexandria, City of Falls Church | 31 min |
| Sep 27, 5:24 AM EDT | Special Marine Warning | LWX | 39 min | |
| Sep 27, 2:59 PM EDT | Special Weather Statement | LWX | Rockingham | 31 min |
| Sep 27, 3:17 PM EDT | Severe Thunderstorm Warning | LWX | Rockingham, Shenandoah | 43 min |
| Sep 27, 3:26 PM EDT | Severe Thunderstorm Warning | LWX | Rockingham | 49 min |
| Sep 27, 4:09 PM EDT | Special Weather Statement | LWX | Frederick | 36 min |
| Sep 27, 4:15 PM EDT | Special Weather Statement | LWX | Shenandoah | 30 min |
| Sep 27, 4:23 PM EDT | Severe Thunderstorm Warning | LWX | Shenandoah | 37 min |
| Sep 27, 4:41 PM EDT | Severe Thunderstorm Warning | LWX | Shenandoah | 49 min |
| Sep 27, 4:57 PM EDT | Severe Thunderstorm Warning | LWX | Page, Shenandoah, Warren | 48 min |
| Sep 27, 5:11 PM EDT | Severe Thunderstorm Warning | LWX | Shenandoah | 49 min |
| Sep 27, 5:31 PM EDT | Special Weather Statement | LWX | City of Winchester | 29 min |
| Sep 27, 5:37 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick, Shenandoah, Warren, City of Winchester | 38 min |
| Sep 27, 5:38 PM EDT | Special Weather Statement | LWX | Warren | 37 min |
| Sep 27, 5:44 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, Rappahannock, Warren | 46 min |
| Sep 27, 5:47 PM EDT | Special Weather Statement | LWX | Shenandoah | 28 min |
| Sep 27, 5:50 PM EDT | Special Weather Statement | LWX | Warren | 25 min |
| Sep 27, 6:00 PM EDT | Severe Thunderstorm Warning | LWX | Page, Rappahannock, Shenandoah, Warren | 45 min |
| Sep 27, 6:13 PM EDT | Special Weather Statement | LWX | Loudoun | 32 min |
| Sep 27, 6:34 PM EDT | Special Weather Statement | LWX | Clarke | 26 min |
| Sep 27, 6:36 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, Page, Rappahannock, Shenandoah, Warren | 39 min |
| Sep 27, 6:38 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Fauquier, Loudoun, Prince William, Rappahannock, Warren | 52 min |
| Sep 27, 7:08 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, Loudoun, Prince William | 37 min |
| Sep 27, 7:36 PM EDT | Flash Flood Warning | LWX | Fauquier, Rappahannock | 3 hr |
| Sep 27, 7:36 PM EDT | Special Weather Statement | LWX | Madison | 24 min |
| Sep 27, 7:46 PM EDT | Special Weather Statement | LWX | Fauquier, Prince William, City of Manassas | 44 min |
| Sep 27, 7:50 PM EDT | Special Weather Statement | LWX | Culpeper, Madison | 25 min |
| Sep 27, 7:53 PM EDT | Special Weather Statement | LWX | Loudoun | 22 min |
| Sep 26, 8:28 PM EDT | Special Weather Statement | LWX | Pendleton | 47 min |
| Sep 27, 3:22 PM EDT | Special Weather Statement | LWX | Hardy | 38 min |
| Sep 27, 4:25 PM EDT | Special Weather Statement | LWX | Hampshire | 35 min |
| Sep 27, 4:29 PM EDT | Special Weather Statement | LWX | Hardy | 31 min |
| Sep 27, 4:48 PM EDT | Special Weather Statement | LWX | Hampshire | 27 min |
| Sep 27, 5:03 PM EDT | Special Weather Statement | LWX | Hardy | 27 min |
| Sep 27, 5:24 PM EDT | Special Weather Statement | LWX | Jefferson | 36 min |
| Sep 27, 6:06 PM EDT | Special Weather Statement | LWX | Jefferson | 24 min |
| Sep 27, 7:11 PM EDT | Special Weather Statement | LWX | Hardy | 34 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.